is tsh=97 kinda high high super high moribund high call the priest high myxedema coma high or what. can't get a straight answer out of NO ONE on this. is 97, 100, >100 seen regularly or is it more or a rare exception? thanks.
I had it that high. I ended up in the hospital for 6 days while they tried to figure out what went wrong. It's a long story and it happened years ago and I never got an answer as to what caused it. I was completely whacko and having siezures when I was admitted. I don't remember much else about it. Now I just have Hashimoto's and take pretty much a full replacement dose of synthriod every day. I have never heard of anyone else getting a number that high. Was it you?
Don't call the priest yet, but do pursue this ASAP. A TSH that high indicates severe hypo. Were any other tests run...FT3 and FT4? You need to have those done, and you need to be on meds immediately. You must feel awful. Don't let this go another day...
My husbands went in too see his doctor for hearing loss (work related), they decided to do a full blown "man" physical on him that included blood work.
His TSH was 102 (lab range .3 - 5.0) & he was iron deficient. The only thing he ever complained about in the last two years was how he felt worn out with no energy, but we figured it was his work hours. (Yes, he refused to go to dr...at the time) He was put on .25 of Levo & told to take iron supplements. He re did his blood work six weeks later, I don't know what his TSH level was, but they increased his Levo to .50. He did not stop doing anything different. He still went to work, worked out & runs, did yard work. I guess it did not affect him much other than feeling tired. He says he feels fine. He goes back in two weeks for another blood test.
But I think everyone reacts different to TSH levels.
Mine was 55+ when I was dx'd hypo and it was all I could do to navigate, my hair was falling out in wads, etc, so LazyMoose is right - what symptoms at what levels vary greatly.
Since you posted a couple of days ago, I hope you've had a chance to get to a doctor by now. When you can, get a copy of your lab report and post all your results here, along with the lab's reference ranges, since these are lab specific.
Funny because that is exactly what mine was . . . I went and pulled the old lab result to see. This happened to me in 1997. The funny part is that it happened virtually overnight. I was getting tested regularly because I was on treatment for HCV (hepC). I went off treatment and within a few weeks ended up in the hospital. Even the endo doc at the University of Alabama was a bit mistified at how it could go from normal to 97 in just a few weeks. I looked around a lot afterward to try and figure out what happened to me but I never did. Let me know how this turns out for you. I will be thinking about you. Please post here so that we know you are all right.
TSH results can fluctuate wildly. Mine were normal not long before I hit that 55+ that gave the hypo result. That's why TSH is not a good diagnostic tool. Without the FT3 and FT4, there's no telling what's really going on.
thanks, dear friends, for your input. i have several concerns. one is what on ***earth*** could have gone wrong in that in a 3-month period my tsh went from 5 to 97??? i had a respiratory virus for about 6 weeks that would not go away, i was under extraordinary stress (fiscal crisis), and i have been a lithium-taker for many years, so these are all factors--but i'm just confused. also, what effects can an unregulated really high tsh like 97 or 26 do to your body, i.e., can it harm your heart permanently, your liver, your kidneys, etc, and how can any damage be ***assessed***? this is something i definitely want to look into... also, i notice there's lots of thyroid meds out there from plane old levo to cytomel, armour, levothroid, thyrolar, etc. and i want the BEST one for me, i am not satisfied taking these cheap-*** mylan levo tablets medicaid doles out...it sounds to me like thyrolar is more "complete"...? i have had longstanding mood problems that have been hard to treat, so this new complication of hypothyroid makes my mood problems exponentially harder to work out and frankly, i am very bitter about this new health complication of mine. is it true that sometimes if you stop lithium your tsh will bounce back to normal? i had a psychiatrist tell me that's not necessarily the case... but if it would, I would GLADLY stop taking lithium with the hope that my thyroid gland would resurrect itself, and perhaps replace the lithium with a different mood stabilizer such as lamictal, etc. please advise and God bless for your kind help.
You need to see an endocrinologist. I think your gland may be completely disfunctional! Are you taking any thyriod meds? I don't know much about Lithium and how it effects thyroid problems. Are you taking it for depression? If so, it's possible that your depression is caused by the thyroid imbalance, and once you get your thyriod levels balanced you might even be able to get off the lithium. I would seriously advise you to get yourself to and endocrinologist . . . ASAP! Do not pass go . . . do not collect meds . . . JUST GO!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.